Alert archive / South Dakota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 55, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 10, 2010, 11:56 PM CDT for 5 counties in South Dakota. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2010, 11:56 PM CDT (04:56 UTC)
- Expired
- Jun 11, 2010, 12:45 AM CDT
- In force
- 49 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Aurora County, SD, Brule County, SD, Charles Mix County, SD, Douglas County, SD, Sanborn County, SD
The radar
The Sioux Falls radar (KFSD), 135 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 12:05 AM CDT | TSTM WND DMG | White Lake, SD | ROOF AND GARAGE OFF HOUSE...TREES BLOWN OVER AND CAR WINDOWS BLOWN OUT |
| Jun 11, 12:05 AM CDT | TSTM WND GST 70 | White Lake, SD | GARAGE BLOWN DOWN BY WIND GUST IN EXCESS OF 70 MPH. |
| Jun 11, 12:30 AM CDT | TSTM WND DMG | Stickney, SD | BRANCHES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 7:27 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 4.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 412 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
023
WUUS53 KFSD 110456
SVRFSD
SDC003-015-023-043-111-110545-
/O.NEW.KFSD.SV.W.0055.100611T0456Z-100611T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1156 PM CDT THU JUN 10 2010
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AURORA COUNTY IN SOUTHEAST SOUTH DAKOTA...
EXTREME EASTERN BRULE COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
NORTH CENTRAL CHARLES MIX COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
NORTHWESTERN DOUGLAS COUNTY IN SOUTHEAST SOUTH DAKOTA...
SOUTHWESTERN SANBORN COUNTY IN EAST CENTRAL SOUTH DAKOTA...
* UNTIL 1245 AM CDT
* AT 1156 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF WESSINGTON SPRINGS
TO 7 MILES WEST OF HARRISON...AND MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HARRISON AROUND 1210 AM CDT...
PLANKINTON AROUND 1215 AM CDT...
STICKNEY AND CORSICA AROUND 1220 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4393 9834 4395 9833 4395 9827 4384 9827
4384 9833 4350 9833 4349 9826 4339 9826
4338 9880 4393 9882
TIME...MOT...LOC 0456Z 269DEG 26KT 4398 9866 4347 9865
WIND...HAIL 60MPH <1.00IN
$$
BT2 follow-up statements
762
WWUS53 KFSD 110507
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1207 AM CDT FRI JUN 11 2010
SDC003-015-023-043-111-110545-
/O.CON.KFSD.SV.W.0055.000000T0000Z-100611T0545Z/
SANBORN SD-AURORA SD-CHARLES MIX SD-DOUGLAS SD-BRULE SD-
1207 AM CDT FRI JUN 11 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
EASTERN BRULE...NORTHWESTERN DOUGLAS...NORTH CENTRAL CHARLES MIX...
AURORA AND SOUTHWESTERN SANBORN COUNTIES UNTIL 1245 AM CDT...
AT 1206 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF WESSINGTON SPRINGS TO ARMOUR...MOVING
EAST AT 40 MPH.
THIS STORM MAY ALSO BE CAPABLE OF PRODUCING NICKEL SIZED HAIL ACROSS
NORTHERN AURORA COUNTY.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
AURORA...EXTREME EASTERN BRULE...NORTH CENTRAL CHARLES MIX...
NORTHWESTERN DOUGLAS AND SOUTHWESTERN SANBORN COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4393 9834 4395 9833 4395 9827 4384 9827
4384 9833 4350 9833 4349 9826 4339 9826
4338 9880 4393 9882
TIME...MOT...LOC 0506Z 273DEG 36KT 4396 9856 4336 9837
WIND...HAIL 60MPH <1.00IN
$$
BT776
WWUS53 KFSD 110542
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1242 AM CDT FRI JUN 11 2010
SDC003-015-023-043-111-110552-
/O.EXP.KFSD.SV.W.0055.000000T0000Z-100611T0545Z/
SANBORN SD-AURORA SD-CHARLES MIX SD-DOUGLAS SD-BRULE SD-
1242 AM CDT FRI JUN 11 2010
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EASTERN BRULE...
NORTHWESTERN DOUGLAS...NORTH CENTRAL CHARLES MIX...AURORA AND
SOUTHWESTERN SANBORN COUNTIES WILL EXPIRE AT 1245 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4393 9834 4395 9833 4395 9827 4384 9827
4384 9833 4350 9833 4349 9826 4339 9826
4338 9880 4393 9882
TIME...MOT...LOC 0542Z 273DEG 36KT 4394 9806 4334 9788
$$
BTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 8:00 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jun 10, 8:00 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
800 PM CDT THU JUN 10 2010
.DISCUSSION...
STORMS RAPIDLY DEVELOPING ACROSS CENTRAL AND WESTERN SOUTH DAKOTA
INTO WESTERN NEBRASKA ALONG COLD FRONT AS A SERIES OF SHORTWAVES
TRAVERSE THE FRONT. EXPECT FRONT TO SHIFT TO THE EAST OVERNIGHT WITH
CONVECTION BEGINNING TO AFFECT THE WESTERN REACHES OF THE FORECAST
AREA AROUND 9 PM. WARM AIR ADVECTION HAS LET TO SOME ISOLATED
SHOWERS AHEAD OF THE THUNDERSTORMS ACROSS CENTRAL SOUTH DAKOTA.
MADE A FEW MINOR TWEAKS TO INCREASE POPS ACROSS WESTERN CWA THIS
EVENING...BUT IN GENERAL FORECAST IN GOOD SHAPE. HAVE ALSO CONTINUED
FLASH FLOOD WATCH FOR SOUTHERN HALF OF FORECAST AREA TONIGHT WHERE
ONE TO THREE INCHES OF RAIN FELL THIS MORNING. UPDATED PRODUCTS
POSTED.
&&
.AVIATION...
SCATTERED -SHRA MOVING NORTH OUT OF NEBRASKA DUE TO WARM AIR
ADVECTION WILL CONTINUE TO DEVELOP BUT WITH LOSS OF HEATING
SOON...COVERAGE SHOULD DIMINISH. MVFR CIGS OVER EASTERN THIRD OF
CWFA ATTM ASSOCIATED WITH -SHRA. WILL CONTINUE WITH MVFR CIGS EAST
AND IN THE WEST CIGS WILL BEGIN TO DECREASE AS -TSRA BEGIN TO
DEVELOP AND MIGRATE EAST.
&&
.PREV DISCUSSION...
MCS WHICH MOVED ACROSS THE AREA EARLY TODAY DUMPED A WIDESPREAD 1 TO
2 INCHES OF RAIN FROM INTERSTATE 90 SOUTH. LOOKING FOR A SOMEWHAT
SIMILAR SITUATION LATE TONIGHT AS ANOTHER DISTURBANCE MOVES ACROSS
THE AREA. COULD SEE A FEW ELEVATED STORMS DEVELOPING THIS EVENING
NORTH OF I90 AND INTO S CNTRL SD THIS EVENING...BUT MOST OF THE
THUNDERSTORM ACTIVITY WILL HOLD OFF UNTIL LATE TONIGHT. SHOULD SEE
THUNDERSTORMS DEVELOP LEE OF THE ROCKIES IN CO AND SPREAD NE ACROSS
NEB AND EVENTUALLY INTO SE SD AFTER MIDNIGHT. COMPLEX OF STORMS TO
THEN MOVE INTO SW MN AND NW IA LATE TONIGHT. SOME THUNDERSTORMS
COULD BE SEVERE...WITH THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS
ACROSS S CNTRL AND SE SD. ELEVATED CAPE AND SHEAR WILL BE SUPPORTIVE
OF LARGE HAIL MAINLY ALONG AND S OF I 90...BUT DEEP WARM MOIST LAYER
SUGGESTS A GOOD DEAL OF MELTING BEFORE HAIL REACHES THE GROUND. SO
MAINLY LOOKING AT QUARTER TO GOLF BALL HAIL TONIGHT. FARTHER
NORTH...CAPE PROFILES LOOKING TALL AND SKINNY...MORE SUPPORTIVE OF
SMALL HAIL OR HEAVY RAIN. MAIN SEVERE WIND THREAT SHOULD BE THROUGH
THE MO VALLEY...WHERE STORMS COULD BE CLOSER TO SURFACE BASED. IN
ADDITION TO THE POTENTIAL FOR SEVERE STORMS...HEAVY RAIN WILL OCCUR
WITH SOME STORMS...ESPECIALLY SHOULD THE MCS ROLL THROUGH. EXPECTING
WIDESPREAD 1 TO 2 INCHES WITH UPWARDS WITH LOCALLY 3 TO 4 INCH
AMOUNTS POSSIBLE. A FLASH FLOOD WATCH HAS BEEN ISSUE FOR TONIGHT AND
CONTINUES ACROSS NW IA THROUGH TOMRROW AFTERNOON. /LIEBL
FRI THRU SAT...LOOKS LIKE WE ARE CONTINUING THE VERY WAVY PATTERN
WITH UPPER TROFFING TO THE WEST. THE ANTICIPATED MCS THAT SHOULD
AFFECT OUR AREA LATE TONIGHT WILL BE EXITING OUR CWFA THRU FRIDAY
MORNING. THE MODELS BECOME CONVECTIVELY CONTAMINATED WITH THE SFC
FRONT ITSELF BEHIND THE MCS...SO BLENDING WAS IN ORDER. BY LATE
AFTERNOON...AM THINKING THAT THE SFC BOUNDARY SHOULD BE MOVG THRU NW
IA. HOWEVER...THE H85 BOUNDARY BASICALLY DRIFTS EVER SO SLOWLY SEWD
THRU THESE TWO DAYS LIKELY PROVIDING A FOCUS FOR AT LEAST OFF AND ON
SCT CONVECTION. THEREFORE AFTER THE MCS DEPARTS FRI MORNING...MY
THOUGHTS ARE THAT CONVECTION COULD RE FIRE IN THE AFTERNOON FAIRLY
CLOSE TO THE SFC AND H85 BOUNDARIES...WITH THE HIGHEST POPS
WARRANTED ALONG AN AXIS FROM EXTREME SERN SD TO SWRN MN...ALSO
INCLUDING A GOOD PORTION OF NW IA. MU ELEVATED CAPES IN NW IN THE
H925-H85 LYR ARE QUITE STOUT...ABOUT 2000-3000 J/KG...WHICH MAY BE
ENOUGH TO GIVE SOME SVR TS IN NW IA IN THE AFTERNOON. THIS IS IFFY
HOWEVER...BECAUSE IF SCT CONVECTION CONTINUOUSLY FIRES ALONG THE
BOUNDARY...THEN THE ATMOSPHERE MAY NOT RECHARGE ENOUGH TO GO SEVERE.
SOMETHING TO WATCH FOR THOUGH...AS THESE CAPES ARE BEEFY ENOUGH TO
ALLOW UPDRAFTS TO PRODUCE LARGE HAIL. STILL KEPT LIKELY POPS GOING
DEEPER INTO NW IA NEAR THE SFC BOUNDARY FRIDAY EVENING...
PROGRESSIVELY LOWERING THEM HEADING N AND NW FROM THERE. THEN LATE
FRIDAY NIGHT...THE H85 BOUNDARY SNAKES AROUND THRU THE SRN PARTS OF
OUR FA...WHICH MAY CONTINUE TO DEVELOP CONVECTION. AND FINALLY
ANOTHER SHORT WAVE WITH AN MCS MAY IMPACT OUR SWRN ZONES LATE FRIDAY
NIGHT!
SO AM ANTICIPATING THAT THE MCS WILL THEN LIFT NEWD THRU THE NWRN
HALF OF OUR FA ON SATURDAY. BUT ONE THING OF NOTE IS THAT THE JET
STREAK IS FURTHER NORTH IN SOUTH CENTRAL CANADA INSTEAD OF THE WRN
GRTLKS. SO THERE MAY BE LESS RR QUAD JET INFLUENCE THAN THOUGHT
BEFORE. CHCS OF TSRA ARE WARRANTED ELSEWHERE ALSO ON SATURDAY
BECAUSE THERE IS A VERY REAL CHC THAT ANOTHER WRMFNT WILL DEVELOP
BEHIND THE SHORT WAVE...EXTENDING FM YANKTON TO NEAR MARSHALL AT 18Z
SATURDAY. SO THEN AS THIS FRONT MOVES SEWD AS A SUBTLE CDFNT
SATURDAY AFTERNOON...CONVECTION COULD ALSO DEVELOP NEAR THE BOUNDARY
IN OUR SERN HALF AS WE ARE NOT REALLY CAPPED OFF.
AFTER THAT...THE VARIOUS MODELS ARE EXTREMELY MESSY AND VERY
POLLUTED WITH LEFTOVER CONVECTION. THEREFORE CONTINUED THE TREND OF
DRYING THINGS OUT FM NW TO SE SAT NIGHT WHICH LOOKS REASONABLE IN
THE ABSENCE OF ANY WAVES. THEN JUST GIVING SMALL CHCS FOR RAIN IN
OUR SWRN ZONES ON SUNDAY.
FOR TEMPERATURES...STILL THINKING THAT NW IA MAY WARM UP WELL INTO
THE 80S AHEAD OF THE FIRST CDFNT ON FRIDAY. THEN SAT AND SUN SHOULD
SEE SEASONABLY COOL TEMPERATURES WITH CLOUD COVER SIMILAR TO WHAT
MAY OCCUR IN THE EXTENDED DETAILED BELOW. /MJF
IN THE EXTENDED...THE 12Z GFS AND ECMWF ARE ACTUALLY IN DECENT
AGREEMENT SUN NIGHT THRU THURSDAY WITH THE UPPER AIR PATTERN.
THEREFORE JUST FOLLOWED THESE SOLUTIONS ALONG WITH A MIX OF HPC LATE
IN THE EXTENDED WHO HAVE ACCESS TO ECMWF ENS MEAN GRIDS. SO...THE
PATTERN REMAINS ACTIVE WITH PERSISTENT UPPER TROFFING IN THE CENTRAL
AND NRN ROCKIES. IT APPEARS THAT THERE ARE TWO MAIN WAVES TO CONTEND
WITH. THE FIRST ONE BEGINS TO ENTER OUR CWFA SUN NIGHT...WITH THE
CRUX OF THE WAVE OVER THIS AREA MONDAY AND MONDAY NIGHT. THE SECOND
ONE AFFECTS THE FA WED AND WED NIGHT...POSSIBLY LINGERING ON
THURSDAY IF THE 12Z GFS IS RIGHT. WILL TRY TO FINE TUNE THE TIMING
OF THESE TWO WAVES WITH FRIDAYS FORECAST. ONE THING THAT WILL LIKELY
NEED ADJUSTED FOR SURE IS THE SFC WINDS. THE FIRST WAVE LOOKS LIKE
IT DEFINITELY WORKS A SFC FRONT THRU THIS AREA MON NIGHT AND TUE...
SHIFTING THE WINDS TO A WLY COMPONENT. THIS IS NOT REFLECTED YET IN
THE GRIDS...AND WILL LIKELY BE ADJUSTED TOMMOROW. CONCERNING
TEMPERATURES...AS IN DAYS PAST...WITH CLOUD COVER AND PERIODIC CHCS
FOR RAIN CONTINUED THE TREND OF SEASONABLY COOL TEMPERATURES. BUT
NOTHING REAL EXTREME AS FAR AS BEING TOO CHILLY. THEREFORE TRENDED
VERY CLOSE TO 00Z MEX AND HPC TEMPERATURES. /MJF
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON
FOR IAZ001>003-012>014-020>022-031-032.
MN...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON
FOR MNZ089-090-098.
NE...FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH FRIDAY
MORNING FOR NEZ013-014.
SD...FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH FRIDAY
MORNING FOR SDZ050-057>071.
&&Hazardous weather outlook, Jun 10, 5:15 PM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 515 PM CDT THU JUN 10 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-111200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 515 PM CDT THU JUN 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS EVENING ACROSS CENTRAL SOUTH DAKOTA AND NEBRASKA. STORMS WILL BECOME WIDESPREAD AND ORGANIZE INTO A LARGE THUNDERSTORM COMPLEX AROUND MIDNIGHT. THIS THUNDERSTORM COMPLEX IS EXPECTED TO MOVE EAST ALONG THE INTERSTATE 90 CORRIDOR AND MISSOURI VALLEY AFTER MIDNIGHT. THIS COMPLEX OF STORMS WILL MAINLY PRODUCE HEAVY RAINFALL...BUT A FEW OF THE STRONGER EMBEDDED THUNDERSTORMS MAY PRODUCE HAIL TO THE SIZE OF QUARTERS. FLOODING... THUNDERSTORMS COULD REPEATEDLY MOVE ACROSS THE AREA OVERNIGHT. WITH ABUNDANT MOISTURE IN PLACE...AREAS OF HEAVY RAINFALL ARE EXPECTED...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 90...AND THROUGH THE MISSOURI VALLEY. RAINFALL RATES OF UP TO 2 INCHES WILL BE POSSIBLE. OVERNIGHT RAINFALL AMOUNTS MAY EXCEED 3 INCHES IN SOME LOCATIONS. PREVIOUS RECENT RAINFALL WILL MAKE THESE AREAS SUSCEPTIBLE TO FLASH FLOODING SHOULD HEAVY RAINS OCCUR TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY AFTERNOON NEAR A FRONTAL BOUNDARY ACROSS IOWA. A FEW STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WIND. OTHER STORMS WILL DEVELOP LATER FRIDAY NIGHT THROUGH THE MISSOURI VALLEY...WITH A FEW STORMS CAPABLE OF HAIL UP TO HALF DOLLAR SIZE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 7 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 12:19 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Davison, Douglas, Hanson, Hutchinson, Sanborn | 41 min |
| Jun 11, 12:26 AM CDT | Flash Flood Warning | FSD | Aurora, Jerauld, Sanborn | 3 hr |
| Jun 11, 12:49 AM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson, Hutchinson, McCook, Turner | 41 min |
| Jun 11, 1:20 AM CDT | Severe Thunderstorm Warning | FSD | Hanson, Hutchinson, McCook, Turner, Yankton | 40 min |
| Jun 11, 1:23 AM CDT | Flash Flood Warning | FSD | Davison, Hanson, McCook, Miner, Sanborn | 3 hr |
| Jun 11, 1:31 AM CDT | Severe Thunderstorm Warning | FSD | Hanson, Lake, McCook, Miner | 44 min |
| Jun 11, 1:50 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Clay, Yankton | 40 min |
| Jun 11, 1:51 AM CDT | Severe Thunderstorm Warning | FSD | Hutchinson, Lincoln, McCook, Minnehaha, Turner, Yankton | 39 min |
| Jun 11, 1:58 AM CDT | Severe Thunderstorm Warning | FSD | Lake, McCook, Miner, Minnehaha, Moody | 47 min |
| Jun 11, 2:15 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Union | 30 min |
| Jun 11, 2:24 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Minnehaha, Turner | 51 min |
| Jun 11, 2:31 AM CDT | Severe Thunderstorm Warning | FSD | Lake, Moody | 29 min |
| Jun 11, 2:36 AM CDT | Severe Thunderstorm Warning | FSD | Union | 39 min |
| Jun 11, 2:39 AM CDT | Flash Flood Warning | FSD | Bon Homme, Clay, Hutchinson, Lincoln, Turner, Yankton | 3 hr |
| Jun 11, 2:43 AM CDT | Flash Flood Warning | FSD | Lincoln, Minnehaha, Turner | 3 hr |
| Jun 11, 2:55 AM CDT | Severe Thunderstorm Warning | FSD | Brookings, Lake, Minnehaha, Moody | 50 min |
| Jun 11, 2:58 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Minnehaha | 47 min |
| Jun 11, 3:17 AM CDT | Flash Flood Warning | FSD | Union | 3 hr |
| Jun 11, 3:32 AM CDT | Flash Flood Warning | FSD | Brookings, Lake, Moody | 3 hr |
| Jun 11, 3:39 AM CDT | Severe Thunderstorm Warning | FSD | Brookings, Lake, Moody | 51 min |
| Jun 11, 5:56 AM CDT | Areal Flood Warning | FSD | Aurora, Bon Homme, Charles Mix, Davison, Douglas, Hanson and 5 more | 12 hr |
| Jun 11, 9:31 AM CDT | River Flood Warning | FSD | McCook, Turner | 6 days |
| Jun 11, 9:31 AM CDT | River Flood Warning | FSD | Lincoln, Turner | 22 days |
| Jun 11, 9:31 AM CDT | River Flood Warning | FSD | Clay, Turner | 22 days |
| Jun 11, 9:31 AM CDT | River Flood Warning | FSD | Davison | 18 days |
| Jun 11, 10:03 AM CDT | River Flood Warning | FSD | Brookings, Moody | 14 days |
| Jun 11, 10:03 AM CDT | River Flood Warning | FSD | Lincoln, Union | 21 days |
| Jun 11, 10:03 AM CDT | River Flood Warning | FSD | Union | 23 days |
| Jun 11, 3:31 PM CDT | Flash Flood Watch | FSD | Aurora, Bon Homme, Brule, Charles Mix, Clay, Davison and 12 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.